MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA AMIS-K HEAD REAMER Ø 8; SURGICAL INSTRUMENT FOR HIP SURGERY

MEDACTA INTERNATIONAL SA AMIS-K HEAD REAMER Ø 8; SURGICAL INSTRUMENT FOR HIP SURGERY
Catalog Number 01.20.10.100
Medical Device Problem Code Ejection Problem (4009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
The distal reamer detached from the long rigid shaft for reamers and remained stuck in the distal femur during amis-k femur preparation.The surgeon turning the reamer in counterclockwise direction (the instrument cut in clockwise direction).30 minutes of delay in the surgery to recover the reamer.
 
Additional Manufacturer Narrative
Batch review performed on 29 august 2023: lot 2052533: (b)(4) items manufactured and released on 14-jul-2020.No anomalies found related to the problem.To date, no other similar events have been reported during the period of review.Preliminary investigation performed by r&d project manager: the surgeon used the reamer in counterclockwise direction for reaming, that is an off-label use.Very likely the misuse of the instrument is the reason why the head reamer disconnected from the shaft and got stuck inside the canal of the femur.Visual inspcetion performed by r&d project manager: from a visual inspection both reamer head and shaft are damaged and it is impossible to match each other.This is due to the fact that the instruments have not been used correctly.The thread of 01.20.10.100 is fine since it is possible to thread a screw thread m6.Therefore the preliminary evaluation is confirmed, the event is due to the misuse of the instruments (off-label).Additional instrument involved: batch review performed on 29 august 2023 on amis-k 01.20.10.119 long rigid shaft for reamers lot.1955868 lot 1955868: (b)(4) items manufactured and released on 13-feb-2020.No anomalies found related to the problem.To date, no other similar events have been reported during the period of review.

Brand Name
AMIS-K HEAD REAMER Ø 8
Common Device Name
SURGICAL INSTRUMENT FOR HIP SURGERY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key17648994
Report Number3005180920-2023-00655
Device Sequence Number7212803
Product Code LXH
UDI-Device Identifier07630040758543
UDI-Public07630040758543
Combination Product (Y/N)N
Initial Reporter CountryBE
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number01.20.10.100
Device Lot Number2052533
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2023
Initial Report FDA Received Date08/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient EthnicityNon Hispanic